Hail, Fond du Lac
- When
- July 22, 1:30 PM CST
- Where
- Fond du Lac County, Fond du Lac
- Measured
- 0.88 in hail
- Reported by
- Public
- Coordinates
- 43.780, -88.450
A weak surface trough and upper level disturbance led to rounds of strong thunderstorms during the afternoon and evening. Some hail and damaging winds were observed.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS MKX wrote it up.
A weak surface trough and upper level disturbance led to rounds of strong thunderstorms during the afternoon and evening. Some hail and damaging winds were observed.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before the first event at Jul 22, 7:55 AM CST, 5 hours 35 minutes earlier.
Area Forecast Discussion National Weather Service Milwaukee/Sullivan WI 855 AM CDT Sat Jul 22 2023 .UPDATE... (Issued 855 AM CDT Sat Jul 22 2023) Isolated pops-up still look plausible this afternoon as CAPE levels build. All in all going forecast in good shape. && .SHORT TERM... (Issued 316 AM CDT Sat Jul 22 2023) Today through Sunday night: A shortwave trough currently passing through srn WI will exit a little later this morning. A rogue shower will be possible until it does so. Additional chances for showers and storms will develop for this afternoon and tnt via the lake breeze today, and a shortwave passage and weak sfc trough tnt. High temps will once again reach the lower 80s. The shortwave trough will exit Sun AM but another weak trough is expected late, while the lake breeze may be enough to trigger a shower or storm as well. Only slight chances for pcpn while temps will warm into the lower to middle 80s. Gehring && .LONG TERM... (Issued 316 AM CDT Sat Jul 22 2023) Monday through Friday: The upper ridge over the Desert SW is expected to expand ewd into the central USA during this period. This will result in nwly flow transitioning to more zonal with higher 500 mb heights over the area. Nevertheless, weak shortwave troughs will remain in the upper flow with continued chances for showers and storms, albeit small on most days. The high heights and warm, moist advection will warm sfc temps into the lower to middle 90s for Wed-Thu inland from Lake MI, with heat index values several degrees warmer. A weak cold front may then pass on Fri. Gehring && .AVIATION... (Issued 855 AM CDT Sat Jul 22 2023) VFR conditions will continue this weekend. Sct-bkn060-070 cumulus will prevail with chances for showers and storms. && .MARINE... (Issued 316 AM CDT Sat Jul 22 2023) Light to modest southerly winds will prevail this weekend into the middle of next week with a weak pressure pattern over the western Great Lakes. Scattered thunderstorms will occur at times. Gehring && .MKX WATCHES/WARNINGS/ADVISORIES... WI...None. LM...None. && Visit us at weather.gov/milwaukee Follow us on Facebook, Twitter, and YouTube at: www.facebook.com/NWSMilwaukee www.twitter.com/NWSMilwaukee www.youtube.com/NWSMilwaukee
Hazardous Weather Outlook National Weather Service Milwaukee/Sullivan WI 210 PM CDT Sat Jul 22 2023 WIZ046-047-051-052-056>060-062>072-231915- Marquette-Green Lake-Fond du Lac-Sheboygan-Sauk-Columbia-Dodge- Washington-Ozaukee-Iowa-Dane-Jefferson-Waukesha-Milwaukee- Lafayette-Green-Rock-Walworth-Racine-Kenosha- 210 PM CDT Sat Jul 22 2023 This Hazardous Weather Outlook is for portions of east central Wisconsin, south central Wisconsin and southeast Wisconsin. .DAY ONE...Tonight Scattered thunderstorms will continue through late afternoon. There is another chance for thunderstorms tonight. .DAYS TWO THROUGH SEVEN...Sunday through Saturday There are small chances for thunderstorms at times next week. Heat indices in the middle to upper 90s are expected on Wednesday and Thursday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. LMZ643>646-231915- Sheboygan to Port Washington WI- Port Washington to North Point Light WI- North Point Light to Wind Point WI- Wind Point WI to Winthrop Harbor IL- 210 PM CDT Sat Jul 22 2023 This Hazardous Weather Outlook is for the nearshore waters from Sheboygan Wisconsin to Winthrop Harbor Illinois. .DAY ONE...Tonight Scattered thunderstorms will continue through late afternoon. There is another chance for thunderstorms tonight. .DAYS TWO THROUGH SEVEN...Sunday through Saturday Thunderstorms are possible at times next week. LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868- 870-872-874-876-878-231915- Lake Michigan Michigan City IN to St. Joseph MI 5 NM offshore to mid-line of lake.- Lake Michigan from Seul Choix Point to Rock Island Passage 5NM offshore to Mid Lake- Lake Michigan South of a line from Seul Choix Point to the Mackinac Bridge and North of a line from Charlevoix MI to South Fox Island 5NM offshore- Lake Michigan from Charlevoix to Point Betsie MI 5NM Offshore to mid lake- Lake Michigan from Point Betsie to Manistee MI 5NM offshore to Mid Lake- Lake Michigan from Rock Island Passage to Sturgeon Bay WI 5NM offshore to mid lake- Lake Michigan from Sturgeon Bay to Two Rivers WI 5NM offshore to Mid Lake- Lake Michigan from Two Rivers to Sheboygan WI 5NM offshore to Mid Lake- Lake Michigan from Sheboygan to Port Washington WI 5NM offshore to Mid Lake- Lake Michigan from Port Washington to North Point Light WI 5NM offshore to Mid Lake- Lake Michigan from North Point Light to Wind Point WI 5NM offshore to Mid Lake- Lake Michigan from Wind Point WI to Winthrop Harbor IL 5NM offshore to Mid Lake- Lake Michigan from Winthrop Harbor to Wilmette Harbor IL 5NM offshore to Mid Lake- Lake Michigan from Wilmette Harbor to Michigan City in 5NM offshore to Mid Lake- Lake Michigan from Pentwater to Manistee MI 5NM offshore to Mid Lake- Lake Michigan from Whitehall to Pentwater MI 5NM offshore to Mid Lake- Lake Michigan from Grand Haven to Whitehall MI 5NM offshore to Mid Lake- Lake Michigan from Holland to Grand Haven MI 5NM offshore to Mid Lake- Lake Michigan from South Haven to Holland MI 5NM offshore to Mid lake- Lake Michigan from St Joseph to South Haven MI 5NM offshore to Mid Lake- 210 PM CDT Sat Jul 22 2023 This Hazardous Weather Outlook is for the open waters of Lake Michigan. .DAY ONE...Tonight Scattered thunderstorms will continue through late afternoon. There is another chance for thunderstorms tonight. .DAYS TWO THROUGH SEVEN...Sunday through Saturday Thunderstorms are possible at times next week. www.weather.gov/mkx
Special Weather Statement
National Weather Service Milwaukee/Sullivan WI
1214 PM CDT Sat Jul 22 2023
WIZ052-221745-
Sheboygan WI-
1214 PM CDT Sat Jul 22 2023
...A strong thunderstorm will impact portions of eastern Sheboygan
County through 1245 PM CDT...
At 1213 PM CDT, Doppler radar was tracking a strong thunderstorm near
Oostburg, or near Sheboygan Falls, moving northeast at 15 mph.
HAZARD...Winds in excess of 30 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Sheboygan, Plymouth, Sheboygan Falls, Oostburg, Kohler, Waldo,
Gibbsville, and Hingham.
This includes Interstate 43 between mile markers 116 and 131.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4368 8770 4361 8776 4355 8793 4375 8796
4385 8773 4381 8773 4376 8770 4372 8771
4370 8770
TIME...MOT...LOC 1713Z 243DEG 13KT 4365 8786
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...30 MPH
COLLARPreliminary Local Storm Report
National Weather Service Milwaukee/Sullivan WI
201 PM CDT Sat Jul 22 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0152 PM Hail 1 E Montello 43.79N 89.32W
07/22/2023 E0.70 inch Marquette WI Trained Spotter
Pea to dime size hail lasted for approx 5
mins.
&&Preliminary Local Storm Report
National Weather Service Milwaukee/Sullivan WI
224 PM CDT Sat Jul 22 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0220 PM Hail 2 SE New Berlin 42.96N 88.11W
07/22/2023 E0.50 inch Waukesha WI Public
Pea to half inch hail.
&&The Green Bay radar (KGRB), 84 km away, was scanning. The volume nearest the first event began at 19:30 UTC.
2 hail, 2 thunderstorm wind. Local standard time, as filed.
About a dozen tree tops from trees with diameter up to 16 inches were snapped off. A ten inch diameter Apple Tree was blown down.
Several trees and power lines down along Pond Rd.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Wisconsin in 2023Every state in 2023This day in weather historyWarnings in Wisconsin, July 2023
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1108798, 1108799, 1108803, 1108806.